MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT DRIVER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT DRIVER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2878-04-101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The concorde lift driver shaft was not returned to the customer quality unit for evaluation.A review of the device history record (dhr) for the concorde lift driver shaft could not be performed as a lot number was not available.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the concorde lift driver shaft we are unable to confirm the reported issue or identify the root cause.As the device failure cannot be confirmed, the complaint will be closed with no further action required at this time.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that at the (b)(6) hospital, dr.(b)(6) concorde lift lordotic expandable cage was used at l1-l2 level to create lordosis in a patient with severe flat back.The disc space was created using shavers and then pituitaries and curettes.We were able to get a 10 mm shaver in the disc space and then a lordotic trial for the 10 mm height of the concorde lift lordotic cage.The implant was inserted in the disc space and the driver shaft was then inserted into the insertion holder.Driver shaft was clearly inserted into device demonstrated by the line on the shaft.Driver handle immediately torqued out as disc space was tight to begin with.Doctor held handle and top part of driver shaft and turned again.At this point the driver expansion tip broke off at distal end.About 1-2 mm of the distal tip.We were able to remove driver fragment easily with suction and then tried again with back-up driver shaft.Again, handle immediately torqued out with no expansion.Disc space was tight to begin with so no surprise.No harm whatsoever to patient and no delay to the case.Broken driver shaft was set aside for return but was then mistakenly discarded by surgical scrub tech after the case and was not able to be recovered.Sales rep has requested replacement driver shaft and that has been granted.

Brand Name
CONCORDE LIFT DRIVER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7635396
Report Number1526439-2018-50585
Device Sequence Number2482260
Product Code MAX
UDI-Device Identifier10705034531236
UDI-Public(01)10705034531236
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2878-04-101
Device Catalogue Number287804101
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1